Tennessee, 2010Flash Flood in Tennessee, May 16, 2010
May 16, 2010 · NWS MEG · 1 event in 1 county or zone
Showers and thunderstorms produced very heavy rain across the Memphis metropolitan area during the early morning hours of May 16th, 2010. As a result flash flooding occurred across parts of Shelby County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced very heavy rain across the Memphis metropolitan area during the early morning hours of May 16th, 2010. As a result flash flooding occurred across parts of Shelby County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 15, 10:51 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, May 15, 10:51 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 PM CDT SAT MAY 15 2010
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 1034 PM CDT SAT MAY 15 2010/
UPDATE...
THE MCV THAT PRODUCED HEAVY RAINFALL OVER PHILLIPS AND LEE (AR)
COUNTIES HAS BEEN SHEARED APART AS A WARM FRONT DEVELOPED AND
SURGED TO THE NORTH. A BROKEN LINE OF SHOWERS AND STORMS HAVE
DEVELOPED ALONG THIS FRONT AND THE HEAVY RAINFALL ASSOCIATED WITH
THE MCV HAS DIMINISHED. ANOTHER DISTURBANCE A LITTLE FURTHER
SOUTHWEST WILL TREK NORTHEAST OVERNIGHT AND MAY PRODUCE SOME
ADDITIONAL STORMS. REDUCED POPS FOR TONIGHT TO 50 PERCENT. THE
HEAVY RAINFALL THREAT CONTINUES WITH THE SLOW MOVEMENT OF STORMS
AND THE MOISTURE LADEN AIRMASS IN PLACE SO THE FLASH FLOOD WATCH
LOOKS OK FOR NOW.
WITH THE LIGHT WINDS...ANY BREAKS IN CLOUD COVER COULD PROMOTE THE
DEVELOPMENT OF FOG OVERNIGHT.
BORGHOFF
PREV DISCUSSION... /ISSUED 636 PM CDT SAT MAY 15 2010/
A DECENT MCV OVER SOUTHEAST TEXAS AND LOUISIANA WILL PUSH
NORTHEAST ACROSS THE CENTRAL OR SOUTHERN SECTIONS OF THE MIDSOUTH
AFTER MIDNIGHT. AS IT DOES SO...COPIOUS AMOUNTS OF MOISTURE WITH
PW/S APPROACHING 2.0 INCHES WILL ALSO SURGE NORTH FROM SOUTHERN
ARKANSAS AND CENTRAL MISSISSIPPI.
THE ATMOSPHERE HAS MIXED THIS AFTERNOON OVER PORTIONS OF NORTHEAST
MISSISSIPPI AND POINTS SOUTHEAST SO INSTABILITY HASN/T BEEN AS
ROBUST THERE AS PREVIOUSLY EXPECTED. THIS IS WHAT HAS PREVENTED
MUCH IN THE WAY OF THUNDERSTORM ACTIVITY THERE. MEANWHILE...HEAVY
SHOWERS/THUNDERSTORMS HAVE BEEN ONGOING ALONG THE APPROACHING WARM
FRONT AND MOISTURE GRADIENT OVER COAHOMA AND PHILLIPS COUNTIES. AS
THIS FRONT CONTINUES TO PUSH NORTHEAST...EXPECT THE HEAVY RAIN THREAT
TO SHIFT NORTHEAST THROUGH THE EVENING INTO THE JONESBORO...MEMPHIS...
AND TUPELO AREAS.
ADDITIONAL THUNDERSTORMS...SOME SEVERE OVER NORTHWEST TENNESSEE
SHOULD GRADUALLY WEAKEN THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. DEW POINTS HAVE NOT MIXED OUT UP THERE SO INSTABILITY HAS
BEEN MORE ROBUST. EXPECT THE SEVERE THREAT TO CONTINUE UNTIL ABOUT
01Z.
BECAUSE OF STRONG MOISTURE ADVECTION...PRECIPITABLE WATER VALUES
AROUND 2 INCHES...AND THE FORECASTED SLOW MOVEMENT OF STORMS...
HEAVY RAIN AND FLASH FLOODING WILL BE A POSSIBILITY THROUGH
SUNDAY. FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 00Z MONDAY.
BORGHOFF
PREV DISCUSSION... /ISSUED 345 PM CDT SAT MAY 15 2010/
DISCUSSION...LATEST SURFACE ANALYSIS THIS AFTERNOON CONTINUES TO
INDICATE A QUASI-STATIONARY BOUNDARY LOCATED FROM NORTHWEST
TENNESSEE BACK THROUGH EAST ARKANSAS. TEMPERATURES AS OF 3 PM
CDT ARE IN THE UPPER 70S ACROSS NORTHEAST ARKANSAS...MIDDLE 80S
ACROSS NORTHEAST MISSISSIPPI...AND 80S ELSEWHERE IN BETWEEN.
SEVERE THUNDERSTORM/HEAVY RAINFALL POTENTIAL TONIGHT/SUNDAY IS THE
PREDOMINANT FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST PACKAGE.
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...VISIBLE
SATELLITE/WSR-88D RADAR/METAR OBSERVATION TRENDS OVER THE PAST FEW
HOURS HAVE SHOWN A MAJORITY OF THE SHOWER AND THUNDERSTORM
ACTIVITY OCCURRING COINCIDENT WITH DAYTIME INSTABILITY MAINLY
EAST OF THE TENNESSEE RIVER AND ACROSS SOUTHERN MISSISSIPPI
ASSOCIATED WITH A MCV. ACROSS THE FORECAST AREA THIS
AFTERNOON...MOST AREAS HAVE REMAINED DRY AS LOWER DEWPOINT AIR HAS
MOVED INTO THE AREA FOR THE TIME BEING...AND DAYTIME HEATING
HASN/T BEEN ENOUGH TO TRIGGER SHOWERS AND THUNDERSTORMS OTHER THAN
ALONG THE TENNESSEE RIVER AND PORTIONS OF EAST ARKANSAS SOUTH OF
I-40.
NONETHELESS...THE MCV AND ASSOCIATED SHORTWAVE TROUGH OVER
LOUISIANA/SOUTHERN MISSISSIPPI IS EXPECTED TO MOVE UP ACROSS THE
MID SOUTH TONIGHT...PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA TONIGHT. BASED ON LATEST SHORT TERM CONVECTIVE
TRENDS...THINK OVERALL SEVERE THUNDERSTORM THREAT WILL BE LIMITED
WITH HEAVY RAINFALL POSSIBLE.
SHORT TERM MODELS INDICATE A SURFACE LOW WILL DEVELOP ALONG THE
QUASI-STATIONARY BOUNDARY SUNDAY WITH AN UPPER LEVEL TROUGH AXIS
MOVING THROUGH THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT AND
MONDAY. THIS WILL PRODUCE A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS THE MID SOUTH. AMOUNT OF DAYTIME INSTABILITY
REMAINS A BIG QUESTION FOR SUNDAY AND THINK OVERALL SEVERE WEATHER
THREAT WILL REMAIN LIMITED AT BEST. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL GRADUALLY COME TO AN END MONDAY INTO MONDAY
NIGHT AS HIGH PRESSURE BUILDS BACK INTO THE AREA THROUGH THE
REMAINDER OF THE PERIOD.
LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z ECMWF/GFS LONG
RANGE MODELS IN BETTER AGREEMENT THAN YESTERDAY EVENING/S 00Z
MODEL RUN BUT CONTINUE TO SHOW DISAGREEMENT WITH THE DEVELOPMENT
OF AN UPPER LEVEL TROUGH OVER THE SOUTHERN PLAINS TOWARDS NEXT
WEEKEND. AS A RESULT...KEPT 20 POPS IN EXISTING FORECAST FOR NEXT
FRIDAY AND SATURDAY.
CJC
&&
.AVIATION...
06Z TAFS
ATMOSPHERIC MOISTURE ACROSS THE MIDSOUTH WILL REMAIN MUCH HIGHER
THAN NORMAL OVERNIGHT. ATMOSPHERIC INSTABILITY HAS WANED SINCE
MIDEVENING...THIS HAS LIMITED COVERAGE OF THUNDER. STILL ENOUGH
INSTABILITY FOR AN ISOLATED THUNDERSTORM NEAR AN UPPER DISTURBANCE
LIFTING SLOWLY NORTH THROUGH NORTH MS.
STILL LOOKING AT MVFR CIGS SPREADING NORTH FROM CENTRAL MS
OVERNIGHT... IN THE WAKE OF THE MIDLEVEL CIRCULATION LIFTING NORTH
THROUGH NORTH MS.
LOOKING AT ONE MORE AFTERNOON OF STORMS SUNDAY... AS AN UPPER LOW
LIFTS NORTH INTO THE OZARKS...TAPPING INTO THE DEEP MOISTURE AND
INSTABILITY OVER THE MIDSOUTH.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 68 82 65 81 / 50 90 60 20
MKL 67 80 64 78 / 50 90 60 20
JBR 65 79 62 77 / 50 90 60 20
TUP 69 82 65 82 / 50 90 60 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 15, 10:02 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SAT MAY 15 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1102 PM CDT SAT MAY 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...REST OF TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH. SCATTERED
THUNDERSTORMSD ARE EXPECTED TONIGHT AND COULD PRODUCE HEAVY RAIN.
THESE STORMS WILL BE SLOW MOVING...SO FLASH FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY. OCCASIONAL
THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAIN WITH THE
POSSIBILITY OF FLASH FLOODING.
A STALLED OUT FRONT AND UPPER LEVEL DISTURBANCE WILL COMBINE WITH
AN UNSTABLE ATMOSPHERE TO PRODUCE A FEW STRONG TO PERHAPS SEVERE
THUNDERSTORMS ACROSS THE MID SOUTH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT AND SUNDAY.
BORGHOFF
In the hours before
Special weather statement, May 15, 7:26 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CDT SAT MAY 15 2010
TNZ020-051-160215-
CROCKETT TN-GIBSON TN-
826 PM CDT SAT MAY 15 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...
EAST CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER HUMBOLDT AT 826 PM CDT...MOVING NORTH
AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT AND GIBSON COUNTIES...INCLUDING LOCATIONS NEAR
HUMBOLDT AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 15, 8:28 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CDT SAT MAY 15 2010
TNZ020-050>052-160300-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
928 PM CDT SAT MAY 15 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL AND WINDS TO
40 MPH WAS LOCATED OVER HOLLY GROVE AT 928 PM CDT...MOVING NORTH AT
30 MPH.
PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, May 15, 8:28 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CDT SAT MAY 15 2010
TNZ003-020-160315-
GIBSON TN-WEAKLEY TN-
928 PM CDT SAT MAY 15 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...
EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BRADFORD AT 929 PM CDT...MOVING
NORTHEAST AT 25 MPH.
PEOPLE IN GIBSON AND WEAKLEY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, May 15, 8:33 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT SAT MAY 15 2010
TNZ020-021-051>055-160315-
CROCKETT TN-DECATUR TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
CHESTER TN-
933 PM CDT SAT MAY 15 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
EXTREME NORTH CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 7 MILES SOUTH OF ADAIR TO 8
MILES NORTH OF PARSONS AT 933 PM CDT...MOVING NORTH AT 15 MPH.
PEOPLE IN CARROLL...CHESTER...CROCKETT...DECATUR...GIBSON...HENDERSON
AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR JACKSON...
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.
Local storm report, May 15, 9:02 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0220 PM HAIL 7 W HUNTINGDON 36.01N 88.54W
05/14/2010 E1.00 INCH CARROLL TN PUBLIC
0230 PM FLASH FLOOD PARIS 36.30N 88.31W
05/14/2010 HENRY TN EMERGENCY MNGR
WATER OVER FAIRGROUND ROAD JUST EAST OF PARIS.
0240 PM HAIL 2 N HUNTINGDON 36.04N 88.41W
05/14/2010 M0.75 INCH CARROLL TN TRAINED SPOTTER
0300 PM FLASH FLOOD MILAN 35.92N 88.75W
05/14/2010 GIBSON TN LAW ENFORCEMENT
WATER OVER THE ROAD AT NORTH FIRST STREET AND HIGHWAY 79
IN MILAN.
0305 PM TSTM WND DMG 3 SW DECATURVILLE 35.55N 88.16W
05/14/2010 DECATUR TN LAW ENFORCEMENT
TREES BLOWN DOWN ON BROOKSY THOMPSON ROAD
0400 PM FLASH FLOOD 7 N PARSONS 35.75N 88.12W
05/14/2010 DECATUR TN EMERGENCY MNGR
NUMEROUS LOW WATER CROSSING FLOODED FROM EXCESSIVE
RAINFALL OF 2 TO 3 INCHES IN THE PAST 3 HOURS.
0428 PM HAIL PALESTINE 34.97N 90.90W
05/14/2010 E1.75 INCH ST. FRANCIS AR POST OFFICE
0438 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M1.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0440 PM HAIL 1 N FORREST CITY 35.03N 90.79W
05/14/2010 M0.88 INCH ST. FRANCIS AR TRAINED SPOTTER
0445 PM HAIL DECATURVILLE 35.58N 88.12W
05/14/2010 E1.00 INCH DECATUR TN POST OFFICE
HAIL RANGED FROM DIME TO QUARTER SIZE
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M2.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 E1.75 INCH ST. FRANCIS AR TRAINED SPOTTER
0500 PM HEAVY RAIN HENDERSON 35.44N 88.65W
05/14/2010 U0.00 INCH CHESTER TN TRAINED SPOTTER
MINOR STREET FLOODING JUST OFF OF NATCHEZ TRACE DRIVE
INSIDE THE CITY LIMITS. MARBLE SIZE HAIL WAS ALSO
REPORTED.
0510 PM FLASH FLOOD SCOTTS HILL 35.52N 88.25W
05/14/2010 HENDERSON TN EMERGENCY MNGR
WATER OVER HUGHES ROAD NEAR SCOTTS HILL.
0535 PM HAIL 3 NE MASSEYVILLE 35.33N 88.68W
05/14/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
0545 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF TCHULAHOMA AND
WINCHESTER ROAD.
0546 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 M0.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF I-240 AND GETWELL RD
0552 PM HAIL 5 N WHITEHAVEN 35.09N 90.03W
05/14/2010 E1.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT UNIVERSITY OF MEMPHIS CAMPUS
0552 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF GETWELL AND AMERICAN WAY
ROADS.
0602 PM FLASH FLOOD WHITEHAVEN 35.02N 90.03W
05/14/2010 SHELBY TN AMATEUR RADIO
LEFT LANE ON INTERSTATE I-240 NEAR THE I-55 INTERCHANGE
IS FLOODED
0605 PM HAIL 4 WNW GERMANTOWN 35.11N 89.86W
05/14/2010 M0.50 INCH SHELBY TN AMATEUR RADIO
HAIL DIME SIZE AT THE INTERSECTION OF PARK AND MASSEY
ROADS IN EAST MEMPHIS.
0610 PM HAIL ROBINSONVILLE 34.82N 90.32W
05/14/2010 E1.00 INCH TUNICA MS PUBLIC
FELL AT BEST WESTERN HOTEL
0614 PM HAIL 2 NE ROBINSONVILLE 34.84N 90.29W
05/14/2010 E0.88 INCH TUNICA MS PUBLIC
0615 PM HAIL 2 WNW GERMANTOWN 35.10N 89.82W
05/14/2010 E0.50 INCH SHELBY TN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT POPLAR AND KIRBY ROADS.
0615 PM HAIL ARLINGTON 35.28N 89.66W
05/14/2010 E1.75 INCH SHELBY TN TRAINED SPOTTER
0615 PM HAIL ARLINGTON 35.28N 89.66W
05/14/2010 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED AT INTERSTATE 40 AND HIGHWAY
385.
0616 PM HAIL ARLINGTON 35.28N 89.66W
05/14/2010 M1.75 INCH SHELBY TN TRAINED SPOTTER
GOLF BALL HAIL AT HIGHWAY 70 AND AIRLINE RD.
0618 PM HAIL 1 N GERMANTOWN 35.10N 89.79W
05/14/2010 M0.75 INCH SHELBY TN NWS EMPLOYEE
FALLING AT THE OFFICE
0618 PM HAIL BOLIVAR 35.26N 89.00W
05/14/2010 E1.00 INCH HARDEMAN TN POST OFFICE
0620 PM HAIL BOLIVAR 35.26N 89.00W
05/14/2010 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
0620 PM HAIL 1 N GERMANTOWN 35.10N 89.79W
05/14/2010 M1.00 INCH SHELBY TN NWS EMPLOYEE
FALLING AT THE OFFICE.
0623 PM HAIL ARLINGTON 35.28N 89.66W
05/14/2010 E1.25 INCH SHELBY TN TRAINED SPOTTER
COVERED THE GROUND
0638 PM HAIL ROBINSONVILLE 34.82N 90.32W
05/14/2010 E0.50 INCH TUNICA MS LAW ENFORCEMENT
NUMEROUS REPORTS OF DIME SIZE HAIL ACROSS NORTHERN TUNICA
COUNTY.
0659 PM TSTM WND DMG 6 S STANTON 35.38N 89.40W
05/14/2010 FAYETTE TN PUBLIC
TREES DOWN ON HIGHWAY 222 BETWEEN INTERSTATE 40 AND
SOMERVILLE.
0700 PM HAIL 4 S STANTON 35.40N 89.40W
05/14/2010 E1.50 INCH HAYWOOD TN PUBLIC
1.5 INCH HAIL REPORTED AT A GAS STATION ON INTERSTATE 40
AND HIGHWAY 222.
0710 PM TSTM WND DMG 10 N SOMERVILLE 35.38N 89.35W
05/14/2010 FAYETTE TN NWS EMPLOYEE
A TREE WAS SNAPPED IN EXTREME NORTHERN FAYETTE COUNTY.
0710 PM HAIL 10 N SOMERVILLE 35.38N 89.35W
05/14/2010 E1.75 INCH FAYETTE TN NWS EMPLOYEE
0722 PM HAIL DANCYVILLE 35.42N 89.30W
05/14/2010 E1.75 INCH HAYWOOD TN PUBLIC
0505 PM HAIL DRESDEN 36.28N 88.69W
05/15/2010 E1.00 INCH WEAKLEY TN LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE WEAKLEY COUNTY SHERIFF/S OFFICE.
0656 PM HAIL 1 NW TREZEVANT 36.02N 88.63W
05/15/2010 E1.75 INCH CARROLL TN PUBLIC
0703 PM HAIL 1 NW TREZEVANT 36.02N 88.63W
05/15/2010 E1.00 INCH CARROLL TN TRAINED SPOTTER
&&
CCDFlash Flood, Shelby
- When
- May 16, 12:50 AM CST to 1:30 AM CST
- Where
- Shelby County, 2.72 mi WNW of Lenow to 0.42 mi N of Pisgah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.191, -89.796
Heavy rain produced flash flooding across Eastern Shelby County. Several roads were flooded including Houston Levee Road at Plum Creek Road near Lakeland. The intersection of Dexter Road and Lenow Road was flooded in Cordova. The intersection of Kirby Whitten and Century Center Parkway in Memphis was flooded along with Sycamore View Road and Interstate 40.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, May 16, 201021 injured · $400 · 4.25 in hail · 47 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $1.2 million · 50 kt wind · 11 events
- Flash Flooding and Hail in West Virginia, May 16 to 18, 2010$1.6 million · 1.25 in hail · 10 events
- Flash Flood and Hail in Arkansas, May 16 to 17, 2010$927,000 · 2 in hail · 19 events
- Flash Flooding in West Virginia, May 16, 2010$800,000 · 4 events
- Flash Flood and Hail in Mississippi, May 16, 2010$500,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $330,000 · 1 in hail · 6 events
- Flash Flood in Virginia, May 16, 2010$300,000 · 1 event
- Hail and Damaging Winds in Georgia, May 16, 2010$55,000 · 60 kt wind · 7 events
- Flash Flooding and Damaging Winds in Texas, May 16, 2010$50,000 · 53 kt wind · 5 events
- Flash Flood in North Carolina, May 16, 2010$50,000 · 1 event
- Flooding in Arkansas, May 16 to 31, 2010$42,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230594.